MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE COROENT SMALL INTERLOCK SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

NUVASIVE, INCORPORATED NUVASIVE COROENT SMALL INTERLOCK SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 6790225
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was received; however, photographs provided can confirm the alleged complaint.Review of the reported event identified the surgeon inadvertently contacted the implant with the awl and introduced a fracture as a result of the contact, which is considered the root cause.No additional investigation can be completed.Labeling review: "pre-operative warnings.Care should be used in the handling and storage of the coroent implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "warnings, cautions and precautions.All components should be final tightened per the specifications in the surgical technique.Implants should not be tightened past the locking point, as damage to the implant may occur.Notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage.".
 
Event or Problem Description
During a spinal fusion procedure, the surgeon utilized an awl which resulted in the already placed interbody fracturing at the lateral, screw side of the implant.All pieces of the fractured interbody were removed from the patient a new interbody of the same size was successfully placed.There was no patient or user harm reported in association with this event.No additional information is available.

Brand Name
NUVASIVE COROENT SMALL INTERLOCK SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key15033199
Report Number2031966-2022-00094
Device Sequence Number14737213
Product Code OVE
UDI-Device Identifier00887517361608
UDI-Public887517361608
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192582
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6790225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Initial Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AWL (PN (B)(6))
Patient SexPrefer Not To Disclose